Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 83, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 25, 2018, 3:45 AM CST. It took effect at Nov 25, 2018, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 3:45 AM CST (09:45 UTC)
- In effect from
- Nov 25, 2018, 6:00 PM CST
- Expired
- Nov 26, 2018, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
643 WHUS73 KGRB 250945 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 345 AM CST Sun Nov 25 2018 LMZ521-522-541>543-251745- /O.NEW.KGRB.SC.Y.0083.181126T0000Z-181126T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 345 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST MONDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 3 PM CST Monday. * WINDS...from the north at 15 to 25 knots, with occasional gusts over 30 knots on Lake Michigan, becoming northwest on Monday. * WAVES...building to 2 to 4 feet on the bay, and 4 to 7 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
6 follow-up statements
107 WHUS73 KGRB 251614 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1014 AM CST Sun Nov 25 2018 LMZ521-522-541>543-260015- /O.CON.KGRB.SC.Y.0083.181126T0000Z-181126T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1014 AM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST MONDAY... * WINDS...Northwest at 10 to 20 knots this afternoon. Becoming north at 15 to 25 knots this evening, with occasional gusts over 30 knots on Lake Michigan. * WAVES...Building to 2 to 4 feet on the Bay, and 4 to 7 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
819 WHUS73 KGRB 252112 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 312 PM CST Sun Nov 25 2018 LMZ521-522-541>543-260515- /O.CON.KGRB.SC.Y.0083.181126T0000Z-181126T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 312 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...North at 15 to 25 knots this evening, with occasional gusts over 30 knots on Lake Michigan. * WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
176 WHUS73 KGRB 260319 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 919 PM CST Sun Nov 25 2018 LMZ521-522-541>543-261130- /O.CON.KGRB.SC.Y.0083.000000T0000Z-181126T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 919 PM CST Sun Nov 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...North at 15 to 25 knots this evening, with occasional gusts over 30 knots on Lake Michigan. * WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
449 WHUS73 KGRB 260916 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 316 AM CST Mon Nov 26 2018 LMZ521-522-541>543-261730- /O.CON.KGRB.SC.Y.0083.000000T0000Z-181126T2100Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 316 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...North at 15 to 25 knots this evening, with occasional gusts over 30 knots on Lake Michigan south of Manitowoc. * WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ TSK
219 WHUS73 KGRB 261559 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 959 AM CST Mon Nov 26 2018 LMZ521-522-541>543-270000- /O.EXT.KGRB.SC.Y.0083.000000T0000Z-181127T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 959 AM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest at 15 to 25 knots, with occasional gusts to around 30 knots. Winds decrease to 10 to 20 knots this evening. * WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake Michigan. Waves subside to 2 to 4 feet on Lake Michigan this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
370 WHUS73 KGRB 262130 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 330 PM CST Mon Nov 26 2018 LMZ521-522-541>543-270000- /O.CON.KGRB.SC.Y.0083.000000T0000Z-181127T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 330 PM CST Mon Nov 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest at 15 to 25 knots, with occasional gusts to around 30 knots. Winds decrease to 10 to 20 knots this evening. * WAVES...2 to 4 feet on the Bay, and 3 to 5 feet on Lake Michigan. Waves subside to 2 to 4 feet on Lake Michigan this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:20 AM CST, 25 minutes earlier.
Area forecast discussion, Nov 25, 3:20 AM CST, 25 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 320 AM CST Sun Nov 25 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Monday Issued at 320 AM CST Sun Nov 25 2018 Forecast concerns include snowfall amounts with the low pressure system tracking to our south tonight, and lake-effect snow trends over far north central WI. Observations were still showing a mix of light lake-effect snow showers and freezing drizzle over north central WI, and road reports indicated slippery stretches and snow/ice covered roads in that region. Think that any freezing drizzle should come to an end by around 12z, as the saturated layer cools enough to support ice crystals. With NW-NNW low-level winds and lake-850 mb delta-t's around 20 C continuing through the period, the potential for lake-effect snow showers will be good. However, with inversion heights only in the 3500-5000 ft range, minor accumulations of 1 to 3 inches are anticipated over Vilas county through Monday. Models continue to struggle with how far north to bring accumulating snowfall with the low pressure system tracking to our south. Models have slowed down the system, and are now producing most of the precipitation tonight. With strongly confluent flow over the northwest Great Lakes, and GRB CWA in the drier northerly branch of the confluent zone, do not anticipate significant accumulations in the GRB forecast area. However, with the GFS, NAM and SREF continuing to produce QPF of a quarter inch or slightly more in our far southeast counties, feel it is prudent to keep a mention of an inch or two of accumulation in southern Manitowoc county. This is actually quite similar to our forecasts from the past two to three days. The current influx of cold air will keep below normal temperatures in the forecast through Monday. Highs will be in the mid 20s to mid 30s today, and upper teens to upper 20s on Monday. Lows tonight should be in the middle teens to middle 20s. .LONG TERM...Monday Night Through Saturday Issued at 320 AM CST Sun Nov 25 2018 An amplified mean flow to exist at the start of the period with an upper ridge over the West Coast and a broad upper trough east of the Continental Divide. A northwest flow into WI, cold air and several shortwaves moving through will bring several opportunities for lake effect snow showers to north-central WI through Wednesday. By mid-week, the upper trough shifts into the eastern CONUS as the upper ridge weakens. This leaves a quasi-zonal flow across the central CONUS, thereby ending the lake effect and allowing temperatures to return closer to normal. Precipitation chances (other than the lake effect) will focus around Thursday with a shortwave trough/WAA and Saturday with another shortwave trough. A broad upper trough/cyclonic flow will persist over the Great Lakes region Monday night through Tuesday. A prevailing northwest flow and cold 8H temperatures (around -15C) over western Lake Superior will bring several rounds of snow showers/flurries to north-central WI. Inversion heights lower a bit compared to Monday, however an inch or two of accumulation is still possible over the Vilas County snowbelt Monday night and another inch or two on Tuesday. Lesser amounts are expected farther south and east. The remainder of northeast WI should see mostly cloudy skies with a few passing flurries at times. Below normal temperatures to be the rule with min temperatures Monday night ranging from around 10 above zero north-central WI, to around 20 degrees across Door County. Max temperatures Tuesday to only reach the upper teens north-central, middle 20s eastern WI. The lake effect snow showers are expected to persist into Tuesday night, however they are forecast to slowly weaken as 8H temperatures begin to warm and inversion heights lower. Perhaps an additional inch of accumulation over parts of Vilas County. For the rest of northeast WI Tuesday night, the cyclonic flow will also tend to weaken as the upper trough begins to shift east. There could be some breaks in the clouds across central WI overnight, but mostly cloudy skies should prevail. Min temperatures appear to be similar to Monday night with most locations in the teens. A surface ridge axis is forecast to move into the western Great Lakes region by Wednesday afternoon and finally bring an end to the lake effect snows over Vilas County. Do anticipate some sunshine to return over most of the area and with the coldest air to have departed, look for max temperatures to reach the middle to upper 20s over central WI, upper 20s to lower 30s eastern WI. Quiet weather conditions are expected Wednesday night as the surface ridge slides across WI. Any clearing will be brief however as clouds could already be knocking on our door later Wednesday night in advance of a modest shortwave trough. This trough, combined with modest WAA, will bring a chance of light snow to much of northeast WI on Thursday. Models differ a bit on how much moisture will be available, thus it is too early to speculate on snow accumulation numbers. Max temperatures on Thursday to range from around 30 degrees north-central, to the middle 30s across eastern WI. Models separate into two camps late in the week with regards to the next Pacific system working across the western CONUS. The weaker/more progressive GFS and GEM focus more on weak upper troughing to linger over the Great Lakes, leading to an extended period of light snow chances. The ECMWF on the other hand, digs this system into the southern Rockies on Friday, then shifts east into the southern Plains on Saturday. An upper ridge ahead of this system would allow for dry conditions over northeast WI Friday/ Friday night per ECMWF before rain or rain/snow mix arrives on Saturday. Since this system is still well into the Pacific yet, anticipate several changes to be made to this part of the forecast in the coming days. Temperature for late week to be at or above normal. && .AVIATION...for 06Z TAF Issuance Issued at 1006 PM CST Sat Nov 24 2018 A downslope component helped open up a hole in the low clouds over portions of east-central and northeast Wisconsin. That will probably fill back in overnight. In addition, high and middle clouds will overspread the area from the west. Some flurries and FZDZ will be possible in the north overnight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Nov 25, 3:31 AM CST, 14 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 331 AM CST Sun Nov 25 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 331 AM CST Sun Nov 25 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A strong low pressure system is expected to brush the far southeast part of the forecast area tonight, bringing 1 to 2 inches of snow to southern Calumet and Manitowoc counties. The main travel impacts are expected to remain farther south, over southeast Wisconsin. Light lake-effect snow showers are expected across north-central Wisconsin, with 1 to 2 inches of accumulation possible over the Vilas County snowbelt. .DAYS TWO THROUGH SEVEN...Monday through Saturday Light to occasionally moderate lake-effect snow showers will continue at times from Monday into Wednesday over north-central Wisconsin. Additional snow accumulations could lead to hazardous travel conditions, especially in Vilas county. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow accumulations to the National Weather Service in Green Bay. LMZ521-522-541>543-260945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 331 AM CST Sun Nov 25 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight North winds could gust to near gale force along the Lake Michigan shoreline tonight into early Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. Kieckbusch/Kallas
In the hours before
Special weather statement, Nov 24, 9:57 PM CST, 5 hours 48 minutes before
Special Weather Statement National Weather Service Green Bay WI 957 PM CST Sat Nov 24 2018 WIZ005-010>013-018>021-030-031-035>037-045-073-074-250800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Waushara-Southern Marinette County- Southern Oconto County- 957 PM CST Sat Nov 24 2018 ...ICY ROADS POSSIBLE TONIGHT... Gradually falling temperatures may cause water on the roads to freeze into ice overnight. Occasional light snow and drizzle will linger across northern Wisconsin for a time as well. The falling temperatures could result in the drizzle changing to freezing drizzle before ending, further increasing the likelihood of slick spots developing on the roads. Anyone traveling overnight should be alert for the possibility of roads becoming icy, and drive with extra caution. If roads become icy, be sure to slow down and maintain plenty of distance between your vehicle and other vehicles. Skowronski
Special weather statement, Nov 25, 3:37 AM CST, 8 minutes before
Special Weather Statement National Weather Service Green Bay WI 337 AM CST Sun Nov 25 2018 WIZ005-010>012-018-019-251500- Vilas-Oneida-Forest-Florence-Lincoln-Langlade- 337 AM CST Sun Nov 25 2018 ...FREEZING DRIZZLE POSSIBLE EARLY THIS MORNING... Patchy freezing drizzle and scattered snow showers are anticipated across north central Wisconsin this morning. A light glaze of ice may result in hazardous travel conditions, especially along and north of Highway 8. Weekend travelers and hunters should anticipate slippery roads, especially in Vilas county. Be sure to drive slowly and keep a safe distance from other vehicles. WIZ040-048>050-251500- Kewaunee-Winnebago-Calumet-Manitowoc- 337 AM CST Sun Nov 25 2018 ...ACCUMULATING SNOW POSSIBLE IN EAST CENTRAL WISCONSIN TONIGHT... An inch or two of snow is possible in east central Wisconsin Sunday afternoon and evening, especially in Manitowoc and southern Calumet counties. Snow accumulations will be higher over southeast Wisconsin. Those with late weekend travel plans should be prepared for winter driving conditions over the southeast third of Wisconsin. Kieckbusch
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.